MAUDE Adverse Event Report: GREINER BIO-ONE GMBH SAFETY BLOOD COLLECTION SET + LUER ADAPTER 21GX30CM SP; SAFETY INFUSION SET

GREINER BIO-ONE GMBH SAFETY BLOOD COLLECTION SET + LUER ADAPTER 21GX30CM SP; SAFETY INFUSION SET
Model Number 450095
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(complaint number: (b)(4)).Received 450095/16l25u: 100 pc unused, 2 pc used for evaluation.Received customer picture.The customer is not reporting issues with the devices involved in the needlesticks.We have no further inventory of the material/batch.We have no further complaints on the material/batch.We forwarded the complaint, samples and picture to our supplier for their investigation and comments.A check of quality documents shows no documentation indicating a deviation.Retain samples and unused customer samples were visually inspected; no defects in any of the components could be observed.Samples were functionally tested by penetrating an artificial arm and activating the safety mechanisms; they were found to work properly and locked without damaging components.The complaint cannot be confirmed.From the appearance of the used samples, it was surmised that the hubs may have been broken due to excessive bending force during operation.Model tests confirm that by bending the hub manually during activation of the safety mechanism, the hub can be broken.Therefore it is believed that the cause of the customer's broken sbcs stemmed from undue force during activation of the safety mechanism that led to distortion and subsequent breakage of the hub.Further comments: please review the instructions for use.Do not use if product has sustained any transport damages.Engage the safety mechanism with activation as described in the ifu.Do not forcefully release or re-activate the safety mechanism after it has been activated.Do not attempt to tamper with the safety mechanism after activation.Promptly dispose of the vacuette safety blood collection/infusion set in an approved disposal container in accordance with the procedures of your facility.Refer the customer to the ifu.We appreciate it being brought to our attention as we continuously strive to improve greiner produts and services.
 
Event or Problem Description
Customer states there have been 3 needle stick incidents.In all three needle stick incidents, each phlebotomist was engaging the safety with her right hand and stuck a finger on her left hand.Customer states there have been 2 events of butterfly needles breaking away from the end of the safety.Customer advises all instances of needle stick and needle breakage events were not life threatening; no permanent impairment of body function; no permanent damage to a body structure; and no medical or surgical intervention needed.

Brand Name
SAFETY BLOOD COLLECTION SET + LUER ADAPTER 21GX30CM SP
Common Device Name
SAFETY INFUSION SET
Manufacturer (Section D)
GREINER BIO-ONE GMBH
bad haller strasse 32
kremsmuenster, austria 4550
AU  4550
MDR Report Key9738961
Report Number8020040-2017-00006
Device Sequence Number13903771
Product Code FMI
UDI-Device Identifier39120017570333
UDI-Public39120017570333
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K121908
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2020
Device Model Number450095
Device Catalogue Number450095
Device Lot Number16L25U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2017
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;